Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 221, NWS Twin Cities, MN

August 13, 20105 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2010, 2:09 AM CDT for 5 counties in Minnesota. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 2:09 AM CDT (07:09 UTC)
Expired
Aug 13, 2010, 3:15 AM CDT
In force
66 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Blue Earth County, MN, Le Sueur County, MN, Rice County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 69 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 2:44 AM CDTHAIL 0.5Morristown, MN
Aug 13, 2:57 AM CDTTSTM WND DMG9 Wnw Faribault, MN12 TO 15 INCH BRANCHES DOWN...TIME ESTIMATED WITH RADAR.
Aug 13, 2:57 AM CDTTSTM WND GST 739 Wnw Faribault, MNTIME ESTIMATED WITH RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:19 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3684 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS53 KMPX 130709
SVRMPX
MNC013-079-131-147-161-130815-
/O.NEW.KMPX.SV.W.0221.100813T0709Z-100813T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 AM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  EASTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...
  STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 315 AM CDT

* AT 207 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 3 MILES NORTH OF ELYSIAN...OR ABOUT 15 MILES NORTHWEST OF
  WASECA...AND MOVING NORTHEAST AT 30 MPH.  NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IN THE WARNING INCLUDE...
  OWATONNA...
  FARIBAULT...
  LE CENTER...
  WATERVILLE...
  KILKENNY...
  MORRISTOWN...
  DEERFIELD...
  MONTGOMERY...
  WARSAW...
  MEDFORD...
  LONSDALE...
  RUSKIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4386 9390 4452 9386 4453 9357 4450 9340
      4449 9329 4448 9328 4447 9304 4408 9305
      4391 9324 4386 9341
TIME...MOT...LOC 0710Z 236DEG 27KT 4426 9366
WIND...HAIL 60MPH 0.88IN

$$
2 follow-up statements
603 
WWUS53 KMPX 130743
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
243 AM CDT FRI AUG 13 2010

MNC013-130753-
/O.CAN.KMPX.SV.W.0221.000000T0000Z-100813T0815Z/
BLUE EARTH MN-
243 AM CDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLUE EARTH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4386 9363 4421 9373 4452 9367 4449 9329
      4448 9328 4447 9304 4408 9305 4391 9324
      4386 9341
TIME...MOT...LOC 0743Z 236DEG 27KT 4440 9337

$$

MNC079-131-147-161-130815-
/O.CON.KMPX.SV.W.0221.000000T0000Z-100813T0815Z/
LE SUEUR MN-RICE MN-WASECA MN-STEELE MN-
243 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STEELE...
WASECA...RICE AND EASTERN LE SUEUR COUNTIES UNTIL 315 AM CDT...

AT 239 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 7 MILES SOUTH OF LONSDALE...OR 9 MILES
NORTHWEST OF FARIBAULT...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  LONSDALE...RUSKIN...DUNDAS...NERSTRAND...NORTHFIELD...MOLAND AND
  BRIDGEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4386 9363 4421 9373 4452 9367 4449 9329
      4448 9328 4447 9304 4408 9305 4391 9324
      4386 9341
TIME...MOT...LOC 0743Z 236DEG 27KT 4440 9337
WIND...HAIL 60MPH 0.88IN

$$
567 
WWUS53 KMPX 130758
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
258 AM CDT FRI AUG 13 2010

MNC079-130808-
/O.CAN.KMPX.SV.W.0221.000000T0000Z-100813T0815Z/
LE SUEUR MN-
258 AM CDT FRI AUG 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE SUEUR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4404 9329 4408 9342 4420 9351 4450 9353
      4449 9329 4448 9328 4447 9304 4408 9305
      4394 9320
TIME...MOT...LOC 0758Z 236DEG 27KT 4427 9328

$$

MNC131-147-161-130815-
/O.CON.KMPX.SV.W.0221.000000T0000Z-100813T0815Z/
RICE MN-WASECA MN-STEELE MN-
258 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
STEELE...NORTHEASTERN WASECA AND RICE COUNTIES UNTIL 315 AM CDT...

AT 253 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR WARSAW...OR NEAR FARIBAULT...MOVING
NORTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  FARIBAULT...LONSDALE...RUSKIN...NERSTRAND...DUNDAS...NORTHFIELD...
  MERTON...MOLAND AND BRIDGEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4404 9329 4408 9342 4420 9351 4450 9353
      4449 9329 4448 9328 4447 9304 4408 9305
      4394 9320
TIME...MOT...LOC 0758Z 236DEG 27KT 4427 9328
WIND...HAIL 60MPH 0.88IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:50 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 12, 10:50 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1050 PM CDT THU AUG 12 2010

UPDATED TO ADD THE 06Z DISCUSSION BELOW...

.DISCUSSION...

BIG ISSUE WITH THIS FORECAST IS SEVERE POTENTIAL THROUGH FRIDAY
EVENING...ALONG WITH FLASH FLOOD POTENTIAL TOMORROW IN ERN MN AND
ESPECIALLY WEST CENTRAL WISCONSIN. BEYOND THAT...COOLER AND DRIER
WEATHER STILL ON TAP TO INVADE THE AREA OVER THIS WEEKEND. FOR
NEXT WEEK...WILL HAVE NW FLOW IN PLACE...BUT CONSIDERABLE
DISAGREEMENT EXISTS BETWEEN ECMWF/GFS WITH RESPECT TO PRECIP
POTENTIAL TUESDAY.

WATER VAPOR AND UPPER AIR ANALYSIS THIS AFTERNOON SHOWS UPPER
RIDGE HAS MOVED EAST OF THE AREA OVER TO THE WRN GREAT LAKES. A
DEEP UPPER LOW IS SPINNING ACROSS NRN ALBERTA...WITH A TROUGH
EXTENDING SOUTHWEST TO ANOTHER UPPER LOW OVER ERN IDAHO. THIS HAS
RESULTED IN THE RETURN TO A PERTURBED WSW FLOW DEVELOPING OVER THE
NORTH CENTRAL CONUS...WITH SEVERAL WEAK EMBEDDED WAVES STRETCHING
FROM NORTH OF LAKE OF THE WOODS...SW TO THE BLACK HILLS. THE WAVE
OF INTEREST FOR THIS EVENING/TONIGHT IS THE ONE NEAR THE BLACK
HILLS /WHICH HAS A PV ANOMALY ASSOCIATED WITH IT/. THIS WAVE WILL
LIKELY BE THE IMPETUS FOR CONVECTIVE DEVELOPMENT THROUGH THE
NIGHT. AT THE SFC..AN AREA OF LOW PRESSURE WAS SITUATED OVER
CENTRAL SODAK THIS AFTERNOON...WITH A PRESSURE TROUGH/WIND SHIFT
EXTENDING SOUTH FROM THE LOW INTO NW KANSAS. THE WARM FRONT
ASSOCIATED WITH THIS IS CURRENTLY JUST SOUTH OF ABERDEEN...EAST TO
GRANITE FALLS AND EXTENDS SE TO NEAR WADENA. THIS FRONT HAS
REMAINED STATIONARY MOST OF THE DAY...AS PERSISTENT CONVECTION
NORTH OF THE FRONT FROM ERN NODAK ACROSS NRN MN HAS SENT SEVERAL
OUTFLOW BOUNDARIES SOUTH THAT HAS HELPED SLOW ITS NORTHWARD
PROGRESSION. ANY SERIOUS NORTHWARD PUSH OF THIS FRONT IS STILL
BACK IN ERN SODAK...WHERE A PERSISTENT 30 KT SRLY LLJ CONTINUES TO
BLOW.

THE BIG QUESTION MARK FOR TONIGHTS ACTIVITY IS THE PRESENCE OF A
STRONG ELEVATED MIX LAYER...AND THE CAP THAT COMES WITH /LATEST
SPC MESO ANALYSIS PUTS THE 12C H7 ISOTHERM ESSENTIALLY CONCURRENT
WITH THE SFC WARM FRONT/...WHICH LEADS TO A FAIR AMOUNT OF
UNCERTAINTY FOR WHAT WILL HAPPEN TONIGHT. CU HAS STRUGGLED TO FORM
WITHIN THIS CAP...FURTHER EVIDENCE OF ITS STRENGTH. AS FOR WHERE
GREATEST WORRY IS FOR SEVERE WEATHER THIS EVENING...AND IN
PARTICULAR TORNADOES...IS WEST CENTRAL MN AS THIS IS WHERE MLCAPES
HAVE INCREASED INTO THE 3000 TO 4000+ J/KG RANGE WITH 0-1KM SHEAR
AT 30 KTS. NEEDLESS TO SAY...IF ANYTHING CAN MANAGE TO BREAK THE
CAP OUT THERE AND BECOME ROOTED IN THE BOUNDARY LAYER...THEN THERE
IS A PRETTY GOOD LIKELIHOOD THAT IT WOULD BE TORNADIC...WITH EVEN
THE POTENTIAL OF A SIGNIFICANT TORNADO OR TWO GIVEN STRENGTH OF
INSTABILITY AND SHAPE OF HODOGRAPHS IN THE AREA...THIS WILL NEED
TO BE WATCHED VERY CLOSELY THROUGH THE EVENING.

FOR THE REST OF TONIGHT...LLJ WILL BE MOVING DIRECTLY OVER THE
AREA AS EXIT REGION OF UPPER JET MOVES IN...THIS RESULTS IN
COPIOUS AMOUNTS OF DIFFERENTIAL DIVERGENCE...WHICH SHOULD HELP
CONSOLIDATE WHATEVER DEVELOPS TO THE WEST INTO A COMPLEX OR TWO.
WHERE UNCERTAINTY COMES IN IS WITH THE HRRR AND THE OTHER
SHORT/MEDIUM MODELS. THE HRRR HAS BEEN FAIRLY AGGRESSIVE ALL DAY
WITH BRINGING ACTIVITY INTO THE TWIN CITIES METRO AROUND 10 PM
/02Z/...WHERE AS THE THE REST OF THE SHORT/MEDIUM MODELS ARE MORE
IN LINE WITH THE 15Z SREF...WAITING UNTIL 5 AM /09Z/ BEFORE
BRINGING MUCH INTO THE TWIN CITIES. GIVEN STRENGTH OF CAP...HAVE
BEEN HESITANT TO BITE OFF ON THE HRRR...WHICH HAS HAD A TENDENCY
TO BE A LITTLE TOO AGGRESSIVE WITH BREAKING CAPS THIS SUMMER AND
HAVE FAVORED MORE WITH THE SREF...THINKING STORMS WILL STAY WITH
BETTER SFC AND LLJ FORCING FORCING THROUGH THE NIGHT.

TWO ISSUES AT PLAY FOR FRIDAY/FRIDAY NIGHT...SEVERE WEATHER AND
FLOODING/HEAVY RAIN POTENTIALS. LOOKING AT THE SEVERE
THREAT...VERY MOIST AIR WILL REMAIN IN PLACE...WITH MLCAPES ONCE
AGAIN APPROACHING/EXCEEDING 3000 J/KG FRIDAY AFTERNOON. BULK SHEAR
IS NOT FORECAST TO BE QUITE AS STRONG TOMORROW...BUT WITH EXPECTED
VALUES OVER 30 KTS...PLENTY WILL EXIST GIVEN DEGREE OF INSTABILITY
TO WARRANT A SEVERE THREAT. AGAIN...WITH FREEZING LEVELS UP AROUND
14/15 K FT...DO NOT THINK HAIL IS MUCH OF A THREAT...BUT GIVEN
WIND FIELDS...DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A TORNADO
OR TWO LOOKS TO BE THE MAIN SEVERE THREAT. HOWEVER...LIKE
TUESDAY...THE BIG THREAT HERE LOOKS TO BE HEAVY RAIN/FLOODING
POTENTIAL. ONCE AGAIN NAM/GFS CONSISTENT WITH BRINGING PWATS BACK
TO OR ABOVE THE 2 INCH MARK...SO HEAVY RAIN THREAT LOOKS LEGIT
GIVEN RECENT ATMOSPHERIC PERFORMANCES OVER THE PAST COUPLE OF
WEEKS. MAIN AREA OF CONCERN IS WEST CENTRAL WISCONSIN...WHERE
HEAVY RAINS FELL TUESDAY NIGHT. SOILS IN THIS AREA REMAIN
SATURATED AND RIVERS/STREAMS CONTINUE TO RUN HIGH. LATEST 6 HR
FLASH FLOOD GUIDANCE IS JUST OVER 2 INCHES FOR WEST CENTRAL WI
COUNTIES. IN ADDITION...BOTH THE 09Z AND 15Z VERSIONS OF THE SREF
HAVE BEEN HIGHLIGHTING THIS AREA FOR HEAVY RAINS FRIDAY INTO
FRIDAY NIGHT...WITH PROBS FOR GREATER THAN 2 INCHES OF RAIN IN 12
HOURS SHOWING UP RIGHT WHERE THE HEAVY RAINS FELL TUESDAY NIGHT.
BECAUSE OF THIS...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST WEST
CENTRAL WI COUNTIES WITH THIS PACKAGE.

THE DISTURBING TREND WITH THIS SYSTEM...FROM THE WEST CENTRAL WI
PERSPECTIVE...IS THAT THEY HAVE SLOWED THE PROGRESSION OF THE
BOUNDARY THROUGH THE AREA...LIKELY RESULTING IN RAIN LINGERING A
BIT LONGER INTO SATURDAY THAN PREVIOUSLY FORECAST. FORTUNATELY...
CWA LOOKS TO COMPLETELY DRY OUT SATURDAY AFTERNOON. WOULD LIKE TO
SAY SUNDAY WOULD BE DRY...BUT ANOTHER STRONG WAVE WILL BE DROPPING
SOUTH ACROSS THE AREA...BRING THE THREAT OF SHOWERS UNDER COLD AIR
ALOFT ACROSS MAINLY NRN MN SUNDAY...THOUGH A FEW STRAY SHOWERS MAY
BE ABLE TO FIND THEIR WAY INTO NRN PORTIONS OF THE AREA. BEYOND
THAT...GFS/ECMWF BECOME AT ODDS WITH EACH OTHER FOR NEXT WEEK.
FAVORED ECMWF HEAVILY FOR EXTENDED FORECAST...AS IT HAS SHOWN MUCH
MORE CONSISTENCY THE LAST SEVERAL RUNS FOR NEXT WEEK. STILL LOOKS
LIKE SHOWERS COME BACK TUESDAY AS STRONG WAVE DROPS SE ON NW
FLOW...WITH TEMPERATURES AT OR BELOW NORMAL. NEXT WEEK WE WILL BE
PUTTING A DENT IN THE CURRENT +8 DEGREE ANOMALY AT MSP FOR
TEMPERATURES THROUGH THE FIRST 11 DAYS OF AUGUST.

&&

.AVIATION.../06Z TAF ISSUANCE/
FORECAST AVIATION CHALLENGE DURING THE PERIOD WILL BE THUNDERSTORM
CHANCES. SFC LOW PRESSURE AREA WAS OVER CENTRAL SOUTH
DAKOTA...MOVING LITTLE DURING THE PERIOD. TSTMS CONTINUE TO
REGENERATE ALONG AND NEAR WARM FRONT AND SVRL OUTFLOW BOUNDARIES.
DEWPOINTS HAD POOLED INTO THE LOWER TO MIDDLE 70S NEAR THE FRONTAL
BOUNDARY. WIND PROFILER NEAR WOODLAKE MN...SHOWED 30-40 KNOT LOW
LEVEL JET. THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND TRACK NORTH
AND NORTHEAST OVER THE FORECAST AREA OVERNIGHT INTO FRIDAY MORNING.
WEATHER CONDS LOWERING TO MARGINAL TO IFR FLIGHT CATEGORY IN THE
VICINITY OF THE THUNDERSTORMS. ANOTHER S/W TROUGH WILL MOVE INTO THE
DAKOTAS LATE IN THE DAY FRIDAY...THIS WAVE SHOULD SETUP ANOTHER
BATCH OF STORMS FRIDAY EVENING INTO SATURDAY MORNING.  SFC GRADIENT
WILL TIGHTEN OVER MN IN RESPONSE TO APPROACH SFC LOW. A LOW LEVEL
JET WILL ALSO STRENGTHEN AHEAD OF THE UPPER LEVEL TROUGH/SHORTWAVE
OVER THE DAKOTAS.  THIS SHOULD CONTINUE TO HELP FIRE AND INITIATE
TSRA THROUGHOUT THE NIGHT.

KMSP...SEE DISCUSSION ABOVE ON THE REASON BEHIND THE TAF. SEE TAF
FOR DETAIL. MVFR FLYING CONDS ANTICIPATED DURING THE PERIOD AS
THUNDERSTORMS CONTINUE TO LIFT NORTHEAST. WINDS VARIABLE IN
DIRECTION AND SPEED.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN- PIERCE-RUSK-
ST. CROIX.

&&

MPG/JM
Hazardous weather outlook, Aug 12, 11:05 AM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 AM CDT THU AUG 12 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
130945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1105 AM CDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL AND EAST CENTRAL
MINNESOTA EXTENDING INTO WESTERN WISCONSIN THIS AFTERNOON. HEAT
INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY IN WEST CENTRAL
MINNESOTA. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD
BECOME SEVERE LATER THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO SHOULD NOT BE
RULED OUT. THE GREATEST RISK OVER SEVERE STORMS WOULD BE WEST OF A
LINE FROM ALEXANDRIA TO REDWOOD FALLS.

THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS TONIGHT
ACROSS MOST OF THE MINNESOTA PORTION OF THE OUTLOOK AREA. AN ISOLATED
TORNADO IS POSSIBLE IN WEST CENTRAL MINNESOTA IN THE EVENING...THEN
LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS ACROSS REST
OF THE MINNESOTA AREA OVERNIGHT. HEAVY RAINFALL COULD CAUSE
LOCALIZED FLOODING AD WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY INTO FRIDAY
EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY SOUTH CENTRAL
MINNESOTA INTO WEST CENTRAL WISCONSIN...AS A STRONG LOW PRESSURE
TROUGH MOVES ACROSS THE AREA. THERE MAY BE A RISK OF TORNADOES
OVER PARTS OF SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN. HEAVY RAINFALL IS AGAIN POSSIBLE OVER EASTERN MINNESOTA
INTO WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL
MINNESOTA LATE THIS AFTERNOON...AND IN MUCH OF THE MINNESOTA
PORTION OF THE OUTLOOK AREA OVERNIGHT.

DRL

In the hours before

Local storm report, Aug 13, 12:56 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1256 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 AM     FLASH FLOOD      BROWNTON                44.73N 94.35W
08/13/2010                   MCLEOD             MN   TRAINED SPOTTER

            STREET FLOODING.

&&

CARLYON
Local storm report, Aug 13, 1:36 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
136 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             5 ENE LAKE CRYSTAL      44.12N 94.13W
08/13/2010  M0.75 INCH       BLUE EARTH         MN   LAW ENFORCEMENT

&&

CARLYON
Local storm report, Aug 13, 1:49 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     FLASH FLOOD      NORWOOD/YOUNG AMERICA   44.78N 93.92W
08/13/2010                   CARVER             MN   FIRE DEPT/RESCUE

            12 TO 18 INCHES OF WATER FLOODING STREETS.

&&

CARLYON
Local storm report, Aug 13, 1:50 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
150 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     FLASH FLOOD      COLOGNE                 44.77N 93.79W
08/13/2010                   CARVER             MN   TRAINED SPOTTER

            WATER FLOODING STREETS TO CURB HEIGHT.

&&

CARLYON
Special weather statement, Aug 13, 1:50 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
150 AM CDT FRI AUG 13 2010

MNZ051-059>063-069-070-076>078-WIZ023-130800-
ANOKA-DAKOTA-GOODHUE-HENNEPIN-LE
SUEUR-RAMSEY-RICE-SCOTT-SHERBURNE-ST. CROIX-WASHINGTON-WRIGHT-
150 AM CDT FRI AUG 13 2010

AT 144 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CORCORAN TO 3 MILES WEST OF
MARYSTOWN TO NEW PRAGUE. THESE STORMS WERE MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4420 9355 4490 9352 4490 9377 4504 9375
      4530 9349 4530 9276 4475 9282 4466 9276
      4420 9273 4419 9303
TIME...MOT...LOC 0649Z 270DEG 27KT 4509 9355 4471 9355
          4453 9349
Local storm report, Aug 13, 2:01 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 AM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     NORWOOD/YOUNG AMERICA   44.78N 93.92W
08/13/2010                   CARVER             MN   TRAINED SPOTTER

            3 TO 4 INCH BRANCHES DOWN.

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:02 PM CDTTornado WarningMPXSwift43 min
Aug 12, 7:10 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift65 min
Aug 12, 7:20 PM CDTSevere Thunderstorm WarningMPXStearns, Todd40 min
Aug 12, 7:25 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Meeker, Sherburne, Sibley and 1 more50 min
Aug 12, 7:36 PM CDTSevere Thunderstorm WarningMPXDouglas24 min
Aug 12, 7:43 PM CDTSpecial Weather StatementMPXLe Sueur, Rice, Scott47 min
Aug 12, 7:58 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Sherburne, Stearns, Todd62 min
Aug 12, 8:08 PM CDTSpecial Weather StatementMPXAnoka, Isanti, Ramsey37 min
Aug 12, 8:14 PM CDTTornado WarningMPXBenton, Sherburne, Stearns25 min
Aug 12, 8:28 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs, Morrison62 min
Aug 12, 8:44 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti46 min
Aug 12, 10:15 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Renville, Yellow Medicine60 min
Aug 12, 10:57 PM CDTAreal Flood AdvisoryMPXBrown, Chippewa, Kandiyohi, Lac qui Parle, Meeker, Nicollet and 8 more6 hr
Aug 12, 11:03 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Renville, Yellow Medicine57 min
Aug 12, 11:25 PM CDTFlash Flood WarningMPXChippewa, Kandiyohi, Lac qui Parle, Renville, Yellow Medicine3 hr
Aug 12, 11:28 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine47 min
Aug 13, 12:10 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Martin, Watonwan65 min
Aug 13, 12:13 AM CDTFlash Flood WarningMPXMcLeod, Meeker, Renville, Sibley, Wright3 hr
Aug 13, 12:28 AM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Renville62 min
Aug 13, 12:44 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 3 more3 hr
Aug 13, 1:05 AM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Scott, Sibley55 min
Aug 13, 1:12 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Waseca63 min
Aug 13, 1:50 AM CDTSpecial Weather StatementMPXAnoka, Dakota, Hennepin, Ramsey, Rice, Washington70 min
Aug 13, 1:56 AM CDTAreal Flood AdvisoryMPXBlue Earth, Le Sueur, Nicollet, Rice, Sibley, Steele and 1 more3 hr
Aug 13, 2:09 AM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott, Washington3 hr
Aug 13, 2:52 AM CDTSevere Thunderstorm WarningMPXGoodhue53 min
Aug 13, 3:14 AM CDTSevere Thunderstorm WarningMPXDakota, Rice, Steele61 min
Aug 13, 3:30 AM CDTFlash Flood WarningMPXGoodhue3 hr
Aug 13, 3:41 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington64 min
Aug 13, 3:55 AM CDTTornado WarningMPXGoodhue18 min
Aug 13, 4:11 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Le Sueur, Rice, Scott, Washington64 min
Aug 13, 4:26 AM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 4 more64 min
Aug 13, 4:38 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington67 min
Aug 13, 5:25 AM CDTSpecial Weather StatementMPXPope50 min
Aug 13, 5:38 AM CDTSevere Thunderstorm WarningMPXPope, Stevens, Swift52 min
Aug 13, 6:10 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift50 min
Aug 13, 6:52 AM CDTSpecial Weather StatementMPXMeeker53 min
Aug 13, 1:05 PM CDTSpecial Weather StatementMPXIsanti40 min
Aug 13, 1:46 PM CDTSpecial Weather StatementMPXStearns29 min
Aug 13, 2:13 PM CDTTornado WarningMPXChisago17 min
Aug 13, 2:25 PM CDTSevere Thunderstorm WarningMPXBenton, Meeker, Morrison, Sherburne, Stearns, Todd and 1 more65 min
Aug 13, 2:37 PM CDTSpecial Weather StatementMPXCarver, McLeod, Nicollet, Sibley23 min
Aug 13, 2:53 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Sibley, Wright52 min
Aug 13, 3:01 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison, Sherburne, Stearns, Wright59 min
Aug 13, 3:19 PM CDTSevere Thunderstorm WarningMPXBenton, Chisago, Isanti, Kanabec, Mille Lacs, Morrison and 1 more56 min
Aug 13, 4:34 PM CDTSpecial Weather StatementMPXMcLeod, Sherburne, Wright41 min
Aug 13, 4:36 PM CDTSpecial Weather StatementMPXMcLeod, Sherburne, Wright39 min
Aug 13, 5:34 PM CDTTornado WarningMPXBlue Earth, Le Sueur, Waseca56 min
Aug 13, 5:36 PM CDTSevere Thunderstorm WarningMPXWashington54 min
Aug 13, 5:40 PM CDTAreal Flood WarningMPXGoodhue6 hr
Aug 13, 6:13 PM CDTFlash Flood WarningMPXDakota66 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.